Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 460, NWS Atlanta, GA

December 9, 20095 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Dec 9, 2009, 4:33 AM EST for 5 counties in Georgia. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 9, 2009, 4:33 AM EST (09:33 UTC)
Expired
Dec 9, 2009, 5:16 AM EST
In force
43 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Clarke County, GA, Jackson County, GA, Madison County, GA, Oconee County, GA, Oglethorpe County, GA

The radar

The Greer radar (KGSP), 134 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 9, 4:36 AM ESTTSTM WND DMGAthens, GATWO TREES DOWN...ONE ON HOUSE. TWO POWERLINES DOWN.
Dec 9, 4:42 AM ESTTSTM WND DMG3 Sw Athens, GAONE LARGE TREE DOWN ON CRYSTAL HILLS DRIVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 9, 4:32 AM ESTTornado WatchSPC5 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2009-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2009-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
449 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 090933
SVRFFC
GAC059-157-195-219-221-091030-
/O.NEW.KFFC.SV.W.0460.091209T0933Z-091209T1030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
433 AM EST WED DEC 9 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLARKE COUNTY IN NORTHEAST GEORGIA
  SOUTHEASTERN JACKSON COUNTY IN NORTHEAST GEORGIA
  SOUTHERN MADISON COUNTY IN NORTHEAST GEORGIA
  NORTHERN OCONEE COUNTY IN NORTHEAST GEORGIA
  OGLETHORPE COUNTY IN NORTHEAST GEORGIA

* UNTIL 530 AM EST

* AT 430 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
  MPH.  THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF BOGART...MOVING
  EAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTH
  HIGH SHOALS...BISHOP...WATKINSVILLE...ATHENS...WHITEHALL...HULL...
  WINTERVILLE...ARNOLDSVILLE...COLBERT...CRAWFORD...LEXINGTON...COMER
  AND CARLTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT 
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER 
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EST WEDNESDAY MORNING
FOR NORTHERN GEORGIA.

&&

LAT...LON 3394 8280 3394 8285 3391 8290 3381 8297
      3381 8350 3384 8357 3396 8355 3397 8353
      3400 8354 3405 8354 3410 8302 3404 8294
      3401 8293 3397 8278
TIME...MOT...LOC 0933Z 265DEG 45KT 3389 8355

$$
4 follow-up statements
000 
WWUS52 KFFC 090953
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
453 AM EST WED DEC 9 2009

GAC157-091003-
/O.CAN.KFFC.SV.W.0460.000000T0000Z-091209T1030Z/
JACKSON GA-
453 AM EST WED DEC 9 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JACKSON COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF JACKSON COUNTY.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EST WEDNESDAY MORNING
FOR NORTHERN GEORGIA.

LAT...LON 3394 8280 3394 8285 3391 8290 3381 8297
      3382 8340 3402 8328 3410 8303 3408 8300
      3406 8299 3404 8294 3401 8293 3397 8278
TIME...MOT...LOC 0953Z 265DEG 45KT 3391 8325

$$

GAC059-195-219-221-091030-
/O.CON.KFFC.SV.W.0460.000000T0000Z-091209T1030Z/
OCONEE GA-OGLETHORPE GA-CLARKE GA-MADISON GA-
453 AM EST WED DEC 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM EST
FOR SOUTHEASTERN MADISON...SOUTHEASTERN CLARKE...OGLETHORPE AND EAST
CENTRAL OCONEE COUNTIES...

AT 447 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THIS STORM WAS LOCATED NEAR BARNETT SHOALS...MOVING EAST
AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ARNOLDSVILLE...COLBERT...HUTCHINGS...SMITHONIA...CRAWFORD...
LEXINGTON...COMER...SANDY CROSS...WATSON MILL BRIDGE STATE PARK...
CARLTON...POINT PETER AND VESTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EST WEDNESDAY MORNING
FOR NORTHERN GEORGIA.

&&

LAT...LON 3394 8280 3394 8285 3391 8290 3381 8297
      3382 8340 3402 8328 3410 8303 3408 8300
      3406 8299 3404 8294 3401 8293 3397 8278
TIME...MOT...LOC 0953Z 265DEG 45KT 3391 8325

$$
000 
WWUS52 KFFC 090959
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
459 AM EST WED DEC 9 2009

GAC059-219-091009-
/O.CAN.KFFC.SV.W.0460.000000T0000Z-091209T1030Z/
OCONEE GA-CLARKE GA-
459 AM EST WED DEC 9 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLARKE AND EAST
CENTRAL OCONEE COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS EXITED THE COUNTY.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EST WEDNESDAY MORNING
FOR NORTHERN GEORGIA.

LAT...LON 3396 8280 3391 8290 3381 8297 3382 8322
      3408 8310 3410 8303 3408 8300 3406 8299
      3404 8294 3401 8293 3397 8278
TIME...MOT...LOC 0959Z 265DEG 45KT 3392 8316

$$

GAC195-221-091030-
/O.CON.KFFC.SV.W.0460.000000T0000Z-091209T1030Z/
OGLETHORPE GA-MADISON GA-
459 AM EST WED DEC 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM EST
FOR SOUTHEASTERN MADISON AND NORTHERN OGLETHORPE COUNTIES...

AT 457 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THIS STORM WAS LOCATED NEAR CRAWFORD...MOVING EAST AT 50
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LEXINGTON...SANDY CROSS...WATSON MILL BRIDGE STATE PARK...CARLTON...
POINT PETER AND VESTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EST WEDNESDAY MORNING
FOR NORTHERN GEORGIA.

&&

LAT...LON 3396 8280 3391 8290 3381 8297 3382 8322
      3408 8310 3410 8303 3408 8300 3406 8299
      3404 8294 3401 8293 3397 8278
TIME...MOT...LOC 0959Z 265DEG 45KT 3392 8316

$$
000 
WWUS52 KFFC 091008
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
508 AM EST WED DEC 9 2009

GAC195-091017-
/O.CAN.KFFC.SV.W.0460.000000T0000Z-091209T1030Z/
MADISON GA-
508 AM EST WED DEC 9 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MADISON COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS EXITED MADISON COUNTY.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EST WEDNESDAY MORNING
FOR NORTHERN GEORGIA.

LAT...LON 3397 8278 3396 8280 3391 8290 3381 8297
      3382 8313 3397 8300 3401 8293
TIME...MOT...LOC 1007Z 265DEG 45KT 3393 8304

$$

GAC221-091030-
/O.CON.KFFC.SV.W.0460.000000T0000Z-091209T1030Z/
OGLETHORPE GA-
508 AM EST WED DEC 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM EST
FOR EAST CENTRAL OGLETHORPE COUNTY...

AT 506 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF VESTA...MOVING EAST
AT 50 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EST WEDNESDAY MORNING
FOR NORTHERN GEORGIA.

&&

LAT...LON 3397 8278 3396 8280 3391 8290 3381 8297
      3382 8313 3397 8300 3401 8293
TIME...MOT...LOC 1007Z 265DEG 45KT 3393 8304

$$
000 
WWUS52 KFFC 091016
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
516 AM EST WED DEC 9 2009

GAC221-091026-
/O.CAN.KFFC.SV.W.0460.000000T0000Z-091209T1030Z/
OGLETHORPE GA-
516 AM EST WED DEC 9 2009

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OGLETHORPE COUNTY
IS CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF EAST CENTRAL OGLETHORPE 
COUNTY.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EST WEDNESDAY MORNING
FOR NORTHERN GEORGIA.

LAT...LON 3397 8278 3396 8280 3391 8290 3381 8297
      3382 8313 3397 8300 3401 8293
TIME...MOT...LOC 1016Z 265DEG 45KT 3394 8291

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 9, 4:33 AM EST, 0 minutes earlier.

Area forecast discussion, Dec 9, 4:33 AM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
433 AM EST WED DEC 9 2009

.UPDATE...
A NEW TORNADO WATCH HAS BEEN ISSUED TO INCLUDE MOT OF CENTRAL GA
THIS IS STILL A DANGEROUS SYSTEM AND THE POTENTIAL STILL EXIST FOR
ISOLATED TORNADOES TO DEVELOP IN THE STRONGER STORMS.

&&

.PREV DISCUSSION... /ISSUED 354 AM EST WED DEC 9 2009/

SHORT TERM /TODAY THROUGH FRIDAY/...
CURRENT RADAR LOOP SHOWS SEVERE WEATHER SYSTEM MOVING RAPIDLY ACROSS
AL AND INTO GA THIS MORNING. THE STRONGEST STORMS WILL BE MOVING
INTO W GA OVER THE NEXT 2 HOURS WITH MORE COMING BEHIND THAT OVER
THE NEXT 6 TO 8 HOURS. THIS SYSTEM IS EXPECTED TO SWEEP THROUGH THE
STATE TODAY AND SHOULD BE EAST OF THE CWA BY 00Z THU. THE MAIN LOW
PRESSURE CENTER WITH THIS SYSTEM IS CURRENTLY OVER CENTRAL IL AND IS
EXPECTED TO CONTINUE MOVING NE INTO SRN ONTARIO/SWRN QUEBEC THROUGH
06Z THU. THE WARM FRONT AHEAD OF THIS SYSTEM IS CURRENTLY MOVING
NORTHWARD THROUGH THE STATE USHERING IN SOME VERY WARM AIR. MOST OF
CENTRAL GEORGIA HAS SEEN ALMOST A 20 DEG INCREASE IN TEMPS OVER THE
PAST 4 HOURS. INSTABILITIES ARE ALSO INCREASING IN THE WARM SECTOR
WITH MUCAPES IN THE 400-800 J/KG RANGE AND LIS AROUND -1 TO -3. THE
BIGGEST CONCERN IS STILL THE HIGH SHEAR ENVIRONMENT ESPECIALLY
ACROSS NORTH GA WITH THE 50-80KT LLJ ACROSS MOST OF THAT AREA. LOOKS
LIKE THERE IS NOT MUCH ROTATION WITH THESE STORMS BUT THE POTENTIAL
IS STILL THEIR FOR AN ISOLATED TORNADO. RIGHT NOW THE BIGGEST THREAT
IS VERY STRONG WINDS WITH THE STRONGER THUNDERSTORMS. EXPECTING WIND
SPEEDS IN THE 20 TO 40 KT RANGE AND MAY SEE SOME HIGHER GUST ESPECIALLY
IN THE HIGHER ELEVATIONS OF THE N GA MOUNTAINS. ONCE THIS SYSTEM
MOVES THROUGH THE AREA COOL HIGH PRESSURE BUILDS IN BEHIND THE
FRONT BEGINNING TONIGHT. THIS HIGH PRESSURE RIDGE EVENTUALLY
BECOMES CENTERED OVER N GA BY 18Z FRI BEFORE MOVING OFF INTO THE
MID ATLANTIC SAT AS ANOTHER WAVE MOVES INTO SOUTH AND CENTRAL GA.

LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS MENTIONED ABOVE...HIGH PRESSURE WILL BE OVER THE STATE FOR THE
BEGINNING OF THE EXTENDED BEFORE MOVING OFF INTO THE MID ATLANTIC
STATES SAT MORNING. THIS RIDGE DOES BEGIN TO SET UP A WEDGE DOWN THE
EASTERN SEABOARD AS THE NEXT WAVE MOVES NORTHWARD OUT OF THE
NORTHERN GULF. THIS WAVE WILL SPREAD RAIN ACROSS THE DEEP SOUTH
BEGINNING FRI AFTERNOON ACROSS SOUTHERN LA SPREADING EASTWARD INTO GA
SAT MORNING...AND CONTINUING THROUGH SUN. THE WEDGE STAYS
ENTRENCHED ACROSS NORTH AND CENTRAL GA THROUGH MONDAY SO IT SHOULD
KEEP THE ATMOSPHERE OVER GA VERY STABLE.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          62  28  54  27  53 /  50   0   0   0  10
ATLANTA         62  27  49  26  49 /  10   0   0   0  10
BLAIRSVILLE     51  27  44  18  42 /  20   0   0   0  10
CARTERSVILLE    66  26  46  22  45 /   0   0   0   0  10
COLUMBUS        68  40  50  33  48 /  30   5   0   0  10
GAINESVILLE     54  28  50  23  44 /  20   0   0   0  10
MACON           71  35  51  30  49 /  60   5   5   0  10
ROME            54  29  48  22  45 /   0   0   0   5  10
PEACHTREE CITY  69  30  48  22  48 /  20   0   0   0  10
VIDALIA         72  39  50  28  50 /  70  30  30   0  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHEROKEE...CLARKE...
CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DEKALB...DODGE...
DOOLY...DOUGLAS...EMANUEL...FAYETTE...FLOYD...FORSYTH...
GLASCOCK...GORDON...GREENE...GWINNETT...HALL...HANCOCK...
HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...MACON...
MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...MORGAN...
MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...
PAULDING...PEACH...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...
SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TROUP...
TWIGGS...UPSON...WALTON...WARREN...WASHINGTON...WEBSTER...
WHEELER...WHITFIELD...WILCOX...WILKES...WILKINSON.

TORNADO WATCH UNTIL 9 AM EST THIS MORNING FOR THE FOLLOWING
ZONES: BALDWIN...BIBB...BLECKLEY...BUTTS...CHATTAHOOCHEE...
CLARKE...CRAWFORD...CRISP...DOOLY...GREENE...HANCOCK...HARRIS...
HENRY...HOUSTON...JASPER...JONES...LAMAR...MACON...MARION...
MERIWETHER...MONROE...MORGAN...MUSCOGEE...NEWTON...OCONEE...
OGLETHORPE...PEACH...PIKE...PULASKI...PUTNAM...SCHLEY...
SPALDING...STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...
TWIGGS...UPSON...WALTON...WARREN...WASHINGTON...WEBSTER...
WILCOX...WILKINSON.

HIGH WIND WARNING UNTIL 6 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: DAWSON...FANNIN...GILMER...LUMPKIN...MURRAY...PICKENS...
TOWNS...UNION...WHITE.

WIND ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR THE
FOLLOWING ZONES: DAWSON...FANNIN...GILMER...LUMPKIN...MURRAY...
PICKENS...TOWNS...UNION...WHITE.

WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: CHATTOOGA...DADE...WALKER.

&&

01
Hazardous weather outlook, Dec 8, 10:25 PM EST, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1025 PM EST TUE DEC 8 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-100330-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1025 PM EST TUE DEC 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
ISOLATED TORNADOES POSSIBLE TONIGHT.

.SYNOPSIS...
A POWERFUL LOW PRESSURE SYSTEM WAS APPROACHING THE MID MISSISSIPPI
VALLEY THIS EVENING. ITS ASSOCIATED WARM FRONTAL BOUNDARY WAS
MOVING GRADUALLY NORTHWARD THROUGH CENTRAL GEORGIA AND SHOULD
CONTINUE NORTHWARD OVERNIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE PERIODS OF HEAVY RAIN WITH SOME MINOR
FLOODING POSSIBLE MAINLY ACROSS NORTH GEORGIA TONIGHT. STRONG
GUSTY WINDS ARE POSSIBLE OVER THE NORTH GEORGIA MOUNTAINS TONIGHT.
A FEW SEVERE THUNDERSTORMS WITH ISOLATED TORNADOES POSSIBLE ACROSS
NORTH AND CENTRAL GEORGIA TONIGHT INTO WEDNESDAY MORNING.

.DISCUSSION...
HIGH PRESSURE CONTINUES TO WEDGE ACROSS NORTH GEORGIA...HOWEVER A
WARM FRONT WAS PUSHING GRADUALLY NORTHWARD ACROSS THE STATE. A 70
KT SOUTHWESTERLY LOW LEVEL JET AXIS CROSSING GEORGIA WILL BRING STRONG
WINDS TO THE NORTH GA MOUNTAINS WITH SOUTH WINDS OF 15 TO 30 MPH
WITH HIGHER GUST TO 45 MPH OVER THE HIGHER ELEVATIONS THROUGH TONIGHT.
MOST OF OUR FORECAST AREA SHOULD BE IN OR NEAR THE WARM SECTOR TONIGHT
WITH MODELS SUGGESTING LIMITED BUT SUFFICIENT INSTABILITY (CAPES
GENERALLY 200-800) FOR A FEW SEVERE STORMS TONIGHT. WINDS WITH AN
ISOLATED TORNADO RISK IS THE GREATEST CONCERN GIVEN VERY STRONG
DEEP LAYER AND LOW LEVEL SHEAR. THE POTENTIAL FOR HEAVY RAIN WITH
SOME MINOR FLOODING ALSO EXISTS...BUT SHOULD ONLY SEE A TOTAL OF 1
TO 3 INCHES THROUGH WEDNESDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
STRONG SOUTHWEST TO WEST WINDS BEHIND THIS FRONT WILL CONTINUE INTO
WEDNESDAY AFTERNOON OVER THE NORTH GEORGIA MOUNTAINS...OTHERWISE NO
HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD BE PREPARED FOR ACTIVATION DURING THE OVERNIGHT
HOURS ACROSS NORTH AND CENTRAL GEORGIA.

In the hours before

Special weather statement, Dec 9, 2:30 AM EST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
230 AM EST WED DEC 9 2009

GAZ005-011-012-019-090815-
230 AM EST WED DEC 9 2009

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN NORTHERN
FLOYD...CHATTOOGA...GORDON AND MURRAY COUNTIES UNTIL 315 AM EST...

AT 228 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NORTH GEORGIA SPEEDWAY TO LYERLY...MOVING
NORTHEAST AT 40 MPH.  THESE STORMS ARE CAPABLE OF PRODUCING WIND
GUSTS UP TO 45 MPH AS THE MOVE THROUGH THE AREA.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Dec 9, 2:50 AM EST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
250 AM EST WED DEC 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     TSTM WND DMG     MENLO                   34.48N 85.48W
12/09/2009                   CHATTOOGA          GA   COUNTY OFFICIAL

            ONE TREE DOWN ON CLOUDLAND ROAD NEAR MENLO AND ONE DOWN
            ON HWY 100 NEAR SUMMERVILLE.

0112 AM     TSTM WND DMG     5 E LA FAYETTE          34.71N 85.19W
12/09/2009                   WALKER             GA   COUNTY OFFICIAL

            ONE TREE DOWN ON LOWER MILL CREEK ROAD NEAR HWY 136...AND
            ANOTHER DOWN ON TEEMS ROAD.

0112 AM     TSTM WND DMG     TRENTON                 34.87N 85.51W
12/09/2009                   DADE               GA   COUNTY OFFICIAL

            ONE TREE DOWN NEAR TRENTON.

0118 AM     TSTM WND DMG     N EVERETT SPRINGS       34.49N 85.11W
12/09/2009                   FLOYD              GA   COUNTY OFFICIAL

            4-5 TREES DOWN AND A FEW POWERLINES DOWN ACROSS NORTHERN
            FLOYD COUNTY.

0120 AM     TSTM WND DMG     TILTON                  34.67N 84.94W
12/09/2009                   WHITFIELD          GA   COUNTY OFFICIAL

            A DOZEN OR MORE TREES DOWN ACROSS SOUTHERN WHITFIELD
            COUNTY...WITH SOME POWERLINES DOWN. A FEW TREES ALSO
            REPORTED DOWN NEAR ROCKY FACE.

0124 AM     TSTM WND DMG     RESACA                  34.58N 84.94W
12/09/2009                   GORDON             GA   COUNTY OFFICIAL

            911 INDICATED NUMEROUS TREES DOWN AND FENCES BLOWN OVER.
            NO SPECIFIC INFORMATION IS AVAILABLE AT THIS TIME.

0136 AM     TSTM WND DMG     RAMHURST                34.70N 84.73W
12/09/2009                   MURRAY             GA   COUNTY OFFICIAL

            AROUND 8 TREES DOWN NEAR RAMHURST AND SOUTHERN PORTIONS
            OF MURRAY COUNTY.

0200 AM     FLASH FLOOD      5 NW SUMMERVILLE        34.53N 85.41W
12/09/2009                   CHATTOOGA          GA   COUNTY OFFICIAL

            911 REPORTED 17-18 ROADS CLOSED...INCLUDING BEAVERS ROAD
            AND DOVER HILL...AMONG OTHERS.

&&

GRIFFITH
Special weather statement, Dec 9, 2:52 AM EST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
252 AM EST WED DEC 9 2009

GAZ007-013-020-021-031-090830-
252 AM EST WED DEC 9 2009

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN PAULDING...
CHEROKEE...BARTOW...PICKENS AND GILMER COUNTIES UNTIL 330 AM EST...

AT 248 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM FOLSOM TO 13 MILES WEST OF
EUHARLEE...MOVING EAST AT 50 MPH.  THESE STORMS ARE CAPABLE OF
PRODUCING WIND GUSTS TO 45 MPH AND HEAVY RAIN AS THEY PASS.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Dec 9, 3:07 AM EST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
307 AM EST WED DEC 9 2009

GAZ042-043-090830-
307 AM EST WED DEC 9 2009

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN DOUGLAS AND CARROLL
COUNTIES UNTIL 330 AM EST...

AT 306 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BOWDON...MOVING NORTHEAST AT 60 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS DOUGLAS
AND CARROLL COUNTIES THROUGH 330 AM EST. SOME LOCATIONS IN THE PATH
OF THE STORM INCLUDE BLACKJACK MOUNTAIN...TYUS...ROOPVILLE...
BOWDON...LOWELL...BOWDON JUNCTION...JOHN TANNER STATE PARK...MOUNT
ZION...CARROLLTON...SEATON LAKE...ABILENE...CLEM...WHITESBURG...
HANNAH AND BYERS CROSSROADS.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Dec 9, 3:24 AM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
324 AM EST WED DEC 9 2009

GAZ052-053-066-067-090915-
324 AM EST WED DEC 9 2009

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN TROUP...
MERIWETHER...HEARD AND COWETA COUNTIES UNTIL 415 AM EST...

AT 324 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM PLANT WANSLEY TO 15 MILES WEST OF STATE
LINE PARK...MOVING EAST AT 60 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TROUP...
MERIWETHER...HEARD AND COWETA COUNTIES THROUGH 415 AM EST. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE WARESVILLE...
CENTRALHATCHEE...TEXAS...PLANT WANSLEY...HANDY...GLENN...FRANKLIN...
POWERS CROSSROADS...ARNCO-SARGENT...STATE LINE PARK...PIEDMONT
HEIGHTS...ABBOTTSFORD...HILLCREST...WARES CROSSROADS AND
HARRISONVILLE.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Dec 9, 4:08 AM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
408 AM EST WED DEC 9 2009

GAZ025-034>038-047-057-091000-
408 AM EST WED DEC 9 2009

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN HENRY...WALTON...
OCONEE...OGLETHORPE...CLARKE...BARROW...GWINNETT AND JACKSON COUNTIES
UNTIL 500 AM EST...

AT 406 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 5 MILES NORTHWEST OF THOMPSONS MILL TO 9
MILES SOUTHWEST OF CENTERVILLE...MOVING EAST AT 50 MPH.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 12:46 AM ESTSevere Thunderstorm WarningFFCCatoosa, Dade, Walker29 min
Dec 9, 1:01 AM ESTSevere Thunderstorm WarningFFCChattooga, Floyd, Walker44 min
Dec 9, 1:18 AM ESTSevere Thunderstorm WarningFFCGordon, Murray, Whitfield42 min
Dec 9, 1:31 AM ESTFlash Flood WarningFFCChattooga, Floyd, Walker6 hr
Dec 9, 2:12 AM ESTRiver Flood WarningFFCForsyth, Fulton41 hr
Dec 9, 2:23 AM ESTSevere Thunderstorm WarningFFCFloyd, Polk32 min
Dec 9, 2:40 AM ESTFlash Flood WarningFFCGordon, Murray, Whitfield6 hr
Dec 9, 3:48 AM ESTRiver Flood WarningFFCClarke, Greene, Oconee5 days
Dec 9, 3:53 AM ESTSevere Thunderstorm WarningFFCCoweta, Fayette22 min
Dec 9, 3:59 AM ESTRiver Flood WarningFFCDade19 hr
Dec 9, 4:03 AM ESTSevere Thunderstorm WarningFFCClayton, Henry, Newton, Rockdale, Spalding27 min
Dec 9, 4:18 AM ESTTornado WarningFFCBarrow, Oconee, Walton27 min
Dec 9, 4:28 AM ESTSevere Thunderstorm WarningFFCButts, Clarke, Jasper, Morgan, Newton, Walton28 min
Dec 9, 5:17 AM ESTSevere Thunderstorm WarningFFCGreene, Hancock, Putnam, Taliaferro28 min
Dec 9, 5:44 AM ESTSevere Thunderstorm WarningFFCHancock, Taliaferro, Warren, Wilkes31 min
Dec 9, 5:50 AM ESTSevere Thunderstorm WarningFFCSumter, Webster25 min
Dec 9, 7:08 AM ESTSevere Thunderstorm WarningFFCCrisp, Wilcox52 min
Dec 9, 7:29 AM ESTRiver Flood WarningFFCChattooga32 hr
Dec 9, 7:29 AM ESTSevere Thunderstorm WarningFFCDodge, Laurens, Treutlen46 min
Dec 9, 8:03 AM ESTRiver Flood WarningFFCDawson, Forsyth8 hr
Dec 9, 8:09 AM ESTRiver Flood WarningFFCWhitfield62 hr
Dec 9, 8:09 AM ESTRiver Flood WarningFFCGordon, Murray, Whitfield69 hr
Dec 9, 10:46 AM ESTRiver Flood WarningFFCMurray, Whitfield34 hr
Dec 9, 2:10 PM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs18 hr
Dec 9, 3:38 PM ESTRiver Flood WarningFFCFloyd, Gordon39 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.